Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 112, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Dec 18, 2017, 4:33 AM CST. It took effect at Dec 18, 2017, 6:00 PM CST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2017, 4:33 AM CST (10:33 UTC)
- In effect from
- Dec 18, 2017, 6:00 PM CST
- Expired
- Dec 19, 2017, 11:53 PM CST
- In force
- 30 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
079 WHUS73 KMKX 181033 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 433 AM CST Mon Dec 18 2017 ...Southwest Winds Increasing This Evening... LMZ643>646-182200- /O.NEW.KMKX.SC.Y.0112.171219T0000Z-171220T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 433 AM CST Mon Dec 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect from 6 PM this evening to 6 PM CST Tuesday. * WINDS: Southwest 15 to 20 knots, with gusts to 30 knots. * WAVES: 1 to 3 feet, highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
8 follow-up statements
462 WHUS73 KMKX 181530 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 930 AM CST Mon Dec 18 2017 ...Southwest Winds Increasing This Evening... LMZ643>646-182330- /O.CON.KMKX.SC.Y.0112.171219T0000Z-171220T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 930 AM CST Mon Dec 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... * WINDS: Southwest 15 to 20 knots, with gusts to 30 knots. * WAVES: 1 to 3 feet, highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
928 WHUS73 KMKX 182113 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 313 PM CST Mon Dec 18 2017 ...Southwest Winds Increasing This Evening... LMZ643>646-190515- /O.CON.KMKX.SC.Y.0112.171219T0000Z-171220T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 313 PM CST Mon Dec 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY... * WINDS: Southwest 15 to 20 knots, with gusts to 30 knots. * WAVES: 1 to 3 feet, highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
977 WHUS73 KMKX 190249 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 849 PM CST Mon Dec 18 2017 ...Increasing Southwest Winds Overnight... A tightening pressure gradient ahead of an approaching weak cold front will cause gusty southwest winds to develop overnight. The gusty winds will become more west to northwest after the cold front passes on Tuesday. LMZ643>646-191100- /O.CON.KMKX.SC.Y.0112.000000T0000Z-171220T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 849 PM CST Mon Dec 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY... * WINDS: Southwest 10 to 20 knots with gusts of 25 knots. A few gusts up to 30 knots. * WAVES: 1 to 3 feet, highest near the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx MBK
349 WHUS73 KMKX 190858 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 258 AM CST Tue Dec 19 2017 ...Brisk Southwest Winds Veer Northwest Today... Look for brisk southwest winds early this morning to diminish briefly as a cold front sweeps across the area. Winds will then veer to the west and northwest and become breezy again. Winds will remain elevated north of Milwaukee through the evening. LMZ645-646-191700- /O.EXT.KMKX.SC.Y.0112.000000T0000Z-171219T1800Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 258 AM CST Tue Dec 19 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... The Small Craft Advisory is now in effect until noon CST today. * WINDS: Southwest 15 to 25 knots, veering to the northwest this morning. Winds diminishing by afternoon. * WAVES: 1 to 3 feet, highest near the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ643-644-191700- /O.EXT.KMKX.SC.Y.0112.000000T0000Z-171220T0500Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 258 AM CST Tue Dec 19 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM CST THIS EVENING... The Small Craft Advisory is now in effect until 11 PM CST this evening. * WINDS: Southwest 15 to 25 knots veering northwest this morning. Winds diminishing this evening. * WAVES: 1 to 3 feet, highest near the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
684 WHUS73 KMKX 191546 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 946 AM CST Tue Dec 19 2017 ...Brisk West to Northwest Winds Today... Look for brisk westerly winds to diminish through late morning south of Milwaukee. Winds will remain elevated north of Milwaukee through the evening. LMZ645-646-191800- /O.CON.KMKX.SC.Y.0112.000000T0000Z-171219T1800Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 946 AM CST Tue Dec 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS: West 15 to 25 knots veering northwest through late morning. Winds diminishing to 10 to 20 knots by early afternoon. * WAVES: 1 to 3 feet, highest near the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ643-644-200000- /O.CON.KMKX.SC.Y.0112.000000T0000Z-171220T0500Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 946 AM CST Tue Dec 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CST THIS EVENING... * WINDS: West 15 to 25 knots veering northwest by late morning. Winds diminishing this evening. * WAVES: 1 to 3 feet, highest near the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Cronce www.weather.gov/mkx
228 WHUS73 KMKX 192111 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 311 PM CST Tue Dec 19 2017 ...Brisk West to Northwest Winds This Evening... Brisk westerly winds will veer northwesterly before diminishing later tonight for areas north of Milwaukee. LMZ643-644-200500- /O.CON.KMKX.SC.Y.0112.000000T0000Z-171220T0500Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 311 PM CST Tue Dec 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CST THIS EVENING... * WINDS: West 15 to 25 knots veering northwest by late morning. Winds diminishing this evening. * WAVES: 1 to 3 feet, highest near the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ SPM www.weather.gov/mkx
466 WHUS73 KMKX 200243 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 843 PM CST Tue Dec 19 2017 ...Brisk West to Northwest Winds This Evening... Brisk westerly winds will continue before diminishing around midnight north of Milwaukee. LMZ643-644-200600- /O.EXT.KMKX.SC.Y.0112.000000T0000Z-171220T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 843 PM CST Tue Dec 19 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... The Small Craft Advisory is now in effect until midnight CST tonight. * WINDS: West 15 to 25 knots. Diminishing around midnight. * WAVES: 1 to 3 feet, highest near the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ SPM www.weather.gov/mkx
858 WHUS73 KMKX 200553 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1153 PM CST Tue Dec 19 2017 LMZ643-644-200700- /O.CAN.KMKX.SC.Y.0112.000000T0000Z-171220T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 1153 PM CST Tue Dec 19 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Milwaukee/Sullivan has cancelled the Small Craft Advisory. $$ www.weather.gov/mkx
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 18, 2:18 AM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Dec 18, 2:18 AM CST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
218 AM CST Mon Dec 18 2017
.DISCUSSION...
Rest of this Morning through Tonight...Forecast Confidence is
Medium...
Light precipitation continues across the region early this
morning, mostly in the form of drizzle or freezing drizzle, though
a few snowflakes have been mixing in on occasion. Temperatures
south of I-94 are generally above freezing, with readings at or a
degree or so below freezing north. Thus far, impacts from any
freezing precipitation have been little to none, with pavement
temps seemingly a couple of degrees warmer than ambient air
temps, and thus just above freezing. We'll continue to closely
watch any travel impacts as we head toward the Monday morning rush
hour.
Most precip should be done by daybreak, with clouds sticking
around through most of the morning. Clearing should begin to take
place by afternoon, though the exact timing of that clearing
remains in question.
Temperatures today should range from the upper 30s north to low to
mid 40s south, where sunshine should be more widespread.
Temperatures tonight are expected to fall back into the low to mid
30s area-wide.
Tuesday through Wednesday night - Confidence...Medium
Strong northwest mid level flow becomes broadly anticyclonic this
period with low level surface ridging being dominant. There is a
hint of a return flow setting up later Wednesday with some of this
possibly reaching our far north or northwest. The GEM and ECMWF
keep this out of our area while the GFS brings it in. Will ride
with the Superblend pops for now which keep our area dry. A little
surprised the Superblend isn't giving us at least some small pops
Wednesday night as that isentropically induced band skims our
northern cwa. Will leave dry forecast for now.
Thursday through Friday night - Confidence...Medium
Main focus of the forecast centers on a potent storm system
lifting northeast from the central/southern Plains. The progs
continue to show surface/850 tracks and baroclinic zone placement
that favors the better snow potential across the northern and
northwest cwa. The consensus of the GFS and ECMWF surface tracks
brings it either into extreme southeast WI or extreme northeast
IL. The 850 low tracks are across central WI with the ECMWF quite
broad with this feature. The cold air doesn't really get pulled
into the southeast until later Friday or Friday night. The ECMWF
is slower in this regard. So still potential for a potpourri
across our forecast area with the southeast looking more rain than
snow at this time and the north seeing a longer window within a
more thermally favorable environment for snow production. So at
this time the thinking is our northern CWA will be more under the
gun for the most impactful conditions. Both the GFS and ECMWF pull
some fairly warm 850 temps into the southeast cwa Thursday night
and Friday morning so have adjusted the blended numbers a bit
warmer to account for this consensus.
Saturday and Sunday - Confidence...Medium
Colder air arrives with still some timing differences on how
quick the bitter air arrives. The GFS is overall quicker and
colder bringing 925 temps of goes down to the minus teens celsius
for Saturday and into the -20s celsius for Sunday along with a
gusty wnw wind regime. Meanwhile the ECMWF develops some light
snow Saturday night into Sunday along the slower arriving arctic
front. Will stick with the Superblend numbers this far out. Bottom
line looking like a bitterly cold Christmas Eve and some
locations may need some temp reduction due to the potentially
fresh snow cover in place.
&&
.AVIATION(09Z TAFS)...Mix of light rain and drizzle continues to
affect the terminals this morning. At sites appear to be at or
just above freezing, limiting impacts from any freezing
precipitation.
In general, IFR conditions will continue through mid morning,
before ceilings begin to lift and gradually scatter out.
Winds will pick up from the southwest today as well, with a few
gusts possible by afternoon.
&&
.MARINE...Winds will increase from the southwest today and
tonight, and a Small Craft Advisory will go into effect this
evening through tomorrow evening, with gusts between 25 and 30
kts.
Winds will decrease for a time Wednesday, before the next storm
system begins to impact the region Thursday and Friday.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory from 6 PM this evening to 6 PM CST Tuesday
for LMZ643>646.
&&
Today/Tonight and Aviation/Marine...Boxell
Tuesday through Sunday...CollarHazardous weather outlook, Dec 18, 3:26 AM CST, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 326 AM CST Mon Dec 18 2017 WIZ046-047-051-052-056>060-062>072-190930- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 326 AM CST Mon Dec 18 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin. .DAY ONE...Today and Tonight Some light freezing drizzle and light snow will exit the area early this morning. Untreated surfaces may be slick especially along and north of I-94 where temperatures are mostly below freezing. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Accumulating snow is possible Thursday into Friday. At this time it appears the highest snow totals would be along and north of a line from the Dells to Sheboygan where temperatures will be cold enough for snow for a longer period. Rain and a mix will be likely south of this line with less snow. Rain or a mix in the southern areas Thursday into Friday would change to all snow later Friday into Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-190930- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 326 AM CST Mon Dec 18 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight A Small Craft Advisory goes into effect at 6 pm for brisk southwest winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Small Craft Advisory continues through 6 pm Tuesday for gusty west to northwest winds. Winds and waves may reach Small Craft Advisory levels late Thursday into Saturday as low pressure moves across the Great Lakes. Collar www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.